What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 27, 2:59 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 27, 2:59 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
359 PM EDT Sat Aug 27 2022
.SYNOPSIS...
A nearly stationary frontal boundary over the area will wash out
this evening. High pressure builds into the Northeast this
evening before sliding out to sea late Sunday through Monday. A
stronger cold front pushes through Wednesday with cooler, drier
air moving in by late week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 355 PM EDT Saturday...
Late this aftn, a nearly stationary boundary was over the area
and helping to trigger isolated to sctd showers/tstms, mainly
across ern and srn counties. Expect locally heavy downpours with
the strongest storms into this evening, mainly over ern/sern/srn
areas. Any pcpn will end by later this evening, leaving dry wx
under a clear to partly cloudy sky tonight. Given lingering low
level moisture and very light or calm winds, fog will likely
develop overnight and could become dense at times. Lows tonight
will be in the upper 60s to lower 70s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 355 PM EDT Saturday...
Isolated showers/storms will be possible Sun aftn (mainly in
the Piedmont), but with no noticeable forcing, coverage is
expected to be low. Cannot completely rule out an isolated
shower/storm Mon across mainly Srn VA and NE NC, but chances
are low. Highs will range from the mid 80s to lower 90s Sun and
Mon, with lows in the upper 60s to lower 70s. Dry Mon night with
lows again in the upper 60s to lower 70s. ery warm and humid on
Tue, in advance of a sfc trough and the next cold front. Highs
will be in the upper 80s to lower 90s, with isolated to sctd
showers/tstms possible Tue aftn through Tue evening.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 355 PM EDT Saturday...
Actual cold front will drop across the region Wed through Wed
night, with isolated to sctd showers/tstms possible. Highs on
Wed in the upper 80s to lower 90s. Lows Wed night will range
from the lower 60s to the lower 70s. The center of sfc high
pressure will then build from the Great Lakes, ewrd across the
NE U.S., then just off the New England coast Thu through Sat.
This will result in mainly dry and less humid conditions across
the area. Only isolated chances possible, mainly over NE NC
counties through the period. Highs in the mid to upper 80s
Thu, and in the lower to mid 80s Fri and Sat.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 215 PM EDT Saturday...
A weak cold front was becoming nearly stationary over the area
early this aftn before washing out this evening. Sctd showers/storms
will be possible mainly along and E of I-95 this aftn/evening
before pushing SE this evening into tonight. Reduced CIGs/VSBYs
to MVFR conditions will be possible with any showers/storms,
esply at SBY. Winds will be NE-SE less than 10 kt this aftn into
early this evening. Given the stalled frontal boundary and moisture
in place, fog will likely develop overnight and could be dense
at times.
Looking ahead: A few showers/storms will again be possible Sun
aftn (mainly in the Piedmont). Otherwise, high pressure will be
centered off the New England coast Sun through Mon.
&&
.MARINE...
As of 345 AM EDT Saturday...
Generally benign marine conditions are expected for the next
several days. A weakening cool front is located NW of the local
waters early this morning and will push SE through midday.
Winds are currently SW at around 10kt and are expected to become
more W-NW later this morning, then becoming light/variable
midday (and eventually turning onshore by mid- late aftn into
the evening). Seas are 2-3 ft and waves are 1-2 ft or less.
Winds will become southeasterly later this evening, then
turning easterly and increasing slightly for Sunday as high
pressure settles across New England, then becomes centered off
the coast of New England/northern mid-Atlc region Mon. Seas will
be 2-3 ft with waves 1-2 ft Sun-Mon. The flow becomes more
southerly on Tue ahead of the next system, and will increase Tue
aftn/evening, averaging 10-15kt w/ gusts to 20kt. A cold front
is still expected to push through the area late in the week
(most likely Thu-Thu night), with more of a pre-frontal trough
on Wed. Winds Wed look fairly minimal given a weak pressure
gradient, with a period of stronger N to NE winds (potentially
to SCA levels) possible late Thu-Fri and lingering into Sat as
high pressure builds in from the N.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...RMM/TMG
LONG TERM...RMM/TMG
AVIATION...TMG
MARINE...AJB/LKB
Hazardous weather outlook, Aug 27, 3:04 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
404 PM EDT Sat Aug 27 2022
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-282015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
404 PM EDT Sat Aug 27 2022
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 3:26 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
426 PM EDT Sat Aug 27 2022
MDZ023-272115-
Somerset MD-
426 PM EDT Sat Aug 27 2022
...A strong thunderstorm will impact portions of northeastern
Somerset County through 515 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Princess Anne, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pocomoke City, Princess Anne, University Of Maryland Eastern Shore,
West Pocomoke, Westover, Manokin, Upper Fairmount, Cokesbury, Upper
Hill and Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3809 7557 3808 7557 3807 7578 3808 7579
3807 7579 3808 7580 3813 7579 3814 7579
3824 7578 3825 7562 3815 7557 3814 7558
3812 7555 3809 7554
TIME...MOT...LOC 2026Z 351DEG 11KT 3818 7570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
MMSpecial weather statement, Aug 27, 3:57 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
457 PM EDT Sat Aug 27 2022
NCZ016-017-VAZ097-272145-
Camden NC-Western Currituck NC-Chesapeake VA-
457 PM EDT Sat Aug 27 2022
...A strong thunderstorm will impact portions of north central
Camden, and northwestern Currituck Counties and the southeastern City
of Chesapeake through 545 PM EDT...
At 456 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesapeake, or near Great Bridge, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chesapeake, Northwest, Fentress, Hickory and Chesapeake Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7636 3654 7637 3669 7634 3670 7618
3652 7611 3651 7628
TIME...MOT...LOC 2056Z 358DEG 8KT 3662 7626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
MMSpecial weather statement, Aug 27, 4:10 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
510 PM EDT Sat Aug 27 2022
MDZ023-024-VAZ099-272145-
Somerset MD-Inland Worcester MD-Accomack VA-
510 PM EDT Sat Aug 27 2022
...Strong thunderstorms will impact portions of southeastern
Somerset, southwestern Worcester and north central Accomack Counties
through 545 PM EDT...
At 510 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snow Hill to near Pocomoke City to near
Marion Station. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pocomoke City, Saxis, Horntown, Shelltown, Sanford, Oak Hall,
Goodwill, Greenbackville, Beaver Dam, Girdletree, Stockton and New
Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3792 7546 3784 7575 3799 7575 3806 7556
3816 7544 3816 7543 3814 7544 3815 7543
3805 7527
TIME...MOT...LOC 2109Z 333DEG 10KT 3811 7545 3801 7553 3796 7568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MMSpecial weather statement, Aug 27, 4:32 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
532 PM EDT Sat Aug 27 2022
VAZ096-272200-
Suffolk VA-
532 PM EDT Sat Aug 27 2022
...Strong thunderstorms will impact portions of the central City of
Suffolk through 600 PM EDT...
At 532 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holland to near Bowers Hill. These storms
were nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Downtown Suffolk, Holland, Suffolk, Kings Fork, Wilroy, Lummis,
Kilby, Suffolk Airport and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 7684 3671 7681 3680 7668 3680 7656
3679 7656 3680 7655 3680 7646 3668 7648
TIME...MOT...LOC 2130Z 057DEG 4KT 3671 7674 3672 7646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MMSpecial weather statement, Aug 27, 5:03 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
603 PM EDT Sat Aug 27 2022
VAZ093-096-272230-
Isle of Wight VA-Suffolk VA-
603 PM EDT Sat Aug 27 2022
...Strong thunderstorms will impact portions of southeastern Isle of
Wight and the central City of Suffolk through 630 PM EDT...
At 603 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holland to near Bowers Hill. Movement was
southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Windsor, Downtown Suffolk, Suffolk, Driver, Kings Fork, Wilroy,
Lummis, Kilby, Boaz, Magnolia and Indika.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3666 7676 3671 7647 3686 7648 3682 7681
TIME...MOT...LOC 2203Z 301DEG 6KT 3669 7674 3677 7647
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
MMSpecial weather statement, Aug 27, 5:06 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
606 PM EDT Sat Aug 27 2022
VAZ092-272230-
Southampton VA-
606 PM EDT Sat Aug 27 2022
...A strong thunderstorm will impact portions of northeastern
Southampton County through 630 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sedley, or 7 miles north of Courtland, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sedley, Vicksville, Dory, Manry and Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3686 7712 3692 7700 3678 7691 3672 7706
TIME...MOT...LOC 2205Z 326DEG 7KT 3682 7703
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
MM